Alert archive / New York / Flash Flood Watches in 2021
Flash Flood Watch 5, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood watch at Jul 16, 2021, 2:24 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Jul 16, 2021, 2:30 PM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2021, 2:24 PM EDT (18:24 UTC)
- In effect from
- Jul 16, 2021, 2:30 PM EDT
- Expired
- Jul 17, 2021, 10:36 PM EDT
- In force
- 32 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- None
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
702 WGUS61 KBGM 161824 FFABGM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Binghamton NY 224 PM EDT Fri Jul 16 2021 NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-170230- /O.NEW.KBGM.FF.A.0005.210717T1500Z-210718T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Elmira, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 224 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... The National Weather Service in Binghamton has issued a * Flash Flood Watch for portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chemung, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * From Saturday morning through Sunday morning. * Thunderstorms move into the area late tonight and continue through Saturday. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NYZ009-015>018-022-023-025-036-037-044-170230- /O.NEW.KBGM.FF.A.0005.210717T1800Z-210718T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Cortland, Utica, Hornell, Oneida, Auburn, Seneca Falls, Rome, Hamilton, Corning, Boonville, Penn Yan, Watkins Glen, Ithaca, and Syracuse 224 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... The National Weather Service in Binghamton has issued a * Flash Flood Watch for a portion of central New York, including the following areas, Cortland, Madison, Northern Oneida, Onondaga, Schuyler, Seneca, Southern Cayuga, Southern Oneida, Steuben, Tompkins and Yates. * From Saturday afternoon through Sunday morning. * Thunderstorms move into the area by Saturday afternoon and continue through the rest of the day. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ HLC
5 follow-up statements
181 WGUS61 KBGM 161830 FFABGM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Binghamton NY 230 PM EDT Fri Jul 16 2021 NYZ009-015>018-022-023-025-036-037-044-170230- /O.EXT.KBGM.FF.A.0005.210716T1830Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Cortland, Utica, Hornell, Oneida, Auburn, Seneca Falls, Rome, Hamilton, Corning, Boonville, Penn Yan, Watkins Glen, Ithaca, and Syracuse 230 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE SATURDAY NIGHT... The Flash Flood Watch is now in effect for * A portion of central New York, including the following areas, Cortland, Madison, Northern Oneida, Onondaga, Schuyler, Seneca, Southern Cayuga, Southern Oneida, Steuben, Tompkins and Yates. * Through late Saturday night. * Thunderstorms move into the area by Saturday afternoon and continue through the rest of the day. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-170230- /O.EXT.KBGM.FF.A.0005.210716T1830Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Elmira, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 230 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE SATURDAY NIGHT... The Flash Flood Watch is now in effect for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chemung, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Through late Saturday night. * Thunderstorms move into the area late tonight and continue through Saturday. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BJT/HLC
369 WGUS61 KBGM 170209 FFABGM Flood Watch National Weather Service Binghamton NY 1009 PM EDT Fri Jul 16 2021 NYZ009-015>018-022-023-025-036-037-044-171015- /O.CON.KBGM.FF.A.0005.000000T0000Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Cortland, Utica, Hornell, Oneida, Auburn, Seneca Falls, Rome, Hamilton, Corning, Boonville, Penn Yan, Watkins Glen, Ithaca, and Syracuse 1009 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT... The Flash Flood Watch continues for * A portion of central New York, including the following areas, Cortland, Madison, Northern Oneida, Onondaga, Schuyler, Seneca, Southern Cayuga, Southern Oneida, Steuben, Tompkins and Yates. * Through late Saturday night. * * Thunderstorms move into the area by Saturday afternoon and continue through the rest of the day. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-171015- /O.CON.KBGM.FF.A.0005.000000T0000Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Elmira, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 1009 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT... The Flash Flood Watch continues for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chemung, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Through late Saturday night. * * Thunderstorms move into the area by Saturday afternoon and continue through the rest of the day. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kistner
671 WGUS61 KBGM 170820 FFABGM Flood Watch National Weather Service Binghamton NY 420 AM EDT Sat Jul 17 2021 NYZ009-015>018-022-023-025-036-037-044-171630- /O.CON.KBGM.FF.A.0005.000000T0000Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Cortland, Utica, Hornell, Oneida, Auburn, Seneca Falls, Rome, Hamilton, Corning, Boonville, Penn Yan, Watkins Glen, Ithaca, and Syracuse 420 AM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of central New York, including the following areas, Cortland, Madison, Northern Oneida, Onondaga, Schuyler, Seneca, Southern Cayuga, Southern Oneida, Steuben, Tompkins and Yates. * Through late tonight. * Thunderstorms move into the area this afternoon and continue through late tonight. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-171630- /O.CON.KBGM.FF.A.0005.000000T0000Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Elmira, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 420 AM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chemung, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Through late tonight. * Thunderstorms move into the area this afternoon and continue through late tonight. Heavy rainfall with rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours. That amount of rainfall may cause flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BTL
761 WGUS61 KBGM 172011 FFABGM Flood Watch National Weather Service Binghamton NY 411 PM EDT Sat Jul 17 2021 NYZ009-015>018-022-023-025-036-037-044-180600- /O.CON.KBGM.FF.A.0005.000000T0000Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Cortland, Utica, Hornell, Oneida, Auburn, Seneca Falls, Rome, Hamilton, Corning, Boonville, Penn Yan, Watkins Glen, Ithaca, and Syracuse 411 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... The Flash Flood Watch continues for * A portion of central New York, including the following areas, Cortland, Madison, Northern Oneida, Onondaga, Schuyler, Seneca, Southern Cayuga, Southern Oneida, Steuben, Tompkins and Yates. * Until 2 AM EDT Sunday. * Thunderstorms are possible across the region this evening. Rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours and may cause rapid runoff that would lead to flash flooding, especially in sensitive areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-180600- /O.CON.KBGM.FF.A.0005.000000T0000Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Elmira, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 411 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... The Flash Flood Watch continues for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chemung, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Until 2 AM EDT Sunday. * Thunderstorms continue to track across the area this afternoon and will persist into this evening. Rainfall rates in excess of 2 inches per hour are possible in the heaviest downpours, which will lead to rapid runoff and flash flooding, especially in areas that recently received heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BJT
198 WGUS61 KBGM 180236 FFABGM Flood Watch National Weather Service Binghamton NY 1036 PM EDT Sat Jul 17 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-180345- /O.CAN.KBGM.FF.A.0005.000000T0000Z-210718T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Hornell, Tunkhannock, Oneonta, Seneca Falls, Sayre, Utica, Hazleton, Cortland, Watkins Glen, Waverly, Milford, Hallstead, Equinunk, Norwich, Delhi, Monticello, Walton, Hamilton, Binghamton, Corning, Montrose, Scranton, Oneida, Rome, Boonville, Owego, Penn Yan, Honesdale, Damascus, Auburn, Elmira, Wilkes-Barre, Syracuse, Ithaca, and Towanda 1036 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chemung, Chenango, Cortland, Delaware, Madison, Northern Oneida, Onondaga, Otsego, Schuyler, Seneca, Southern Cayuga, Southern Oneida, Steuben, Sullivan, Tioga, Tompkins and Yates. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Kistner
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 16, 2:05 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 16, 2:05 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 205 PM EDT Fri Jul 16 2021 .SYNOPSIS... While a few spotty showers may work into parts of the Finger Lakes early Friday morning, most areas will remain free of rainfall until later today. Thunderstorms are expected to redevelop this afternoon and evening, mainly across the Twin Tiers and further south. Locally heavy rainfall and possible flash flooding return on Saturday. Rain showers may linger into Sunday, followed by another quick break. && .NEAR TERM /THROUGH SATURDAY/... 1230 PM Update... A frontal boundary continues to drop through the area, currently stretching from around Cooperstown southwest to Wellsville. Showers and some rumbles of thunder are already starting to develop along and south of the front with as much as 1000 to 2000 j/kg of CAPE analyzed ahead of the boundary. This could support some stronger storms and localized heavier downpours especially across northeast PA, where skies have been able to stay sunny so far. Previous discussion continues below. Water vapor imagery and 500 mb analysis shows a low amplitude trough slung across the western Great Lakes and into the mid- Mississippi Valley this morning, with an embedded shortwave trough over Missouri and Illinois. This system will slowly move to the east today, and will get a little better organized as it approaches the Niagara Peninsula later tonight. Ahead of the system, a weak frontal boundary will begin to develop today, stretched out east-west across the Twin Tiers. Meanwhile, a series of weak upper level disturbances will ripple across the area ahead of the main trough, while a jet streak over southern Quebec strengthens. Although not sharply defined, upper level support for lift will increase by the afternoon, helping to spark off some showers and thunderstorms, focused south of the front in an increasingly moist and unstable airmass. 0-6km shear of 20 to 25 knots over NE PA and SBCAPE values of 1000-1500 J/Kg will be enough to support some marginally-severe multicell thunderstorms, with the usual isolated damaging winds being the primary threat. Heavy rainfall will be highly localized, but could pose a minor flooding risk and further add moisture to an area with already saturated soils. Today's weather will serve to help set the stage for Saturday, when the main shortwave trough will approach, bringing stronger upper level support for lift and stronger wind shear. As the shortwave approaches and amplifies, a surface low looks to develop along the front near Lake Erie. This will help shift the front northwest over central and northern New York, while a cold front pushes into eastern Ohio Saturday morning. Two areas of heavy rainfall are expected to develop - one along and just north of the wavering frontal boundary, particularly where it is intersected by the low level jet and associated moisture transport. This area looks like it will extend across the Finger Lakes and Thruway area, or perhaps just a little to the north. The second area will be deeper into the warm sector, where an increasingly moist and unstable airmass looks to develop over parts of eastern PA and into the Catskills. PW values over 1.80 inches and SB CAPE values in the 1500-2000 J/Kg range look to develop by early afternoon. Deep moisture transport, and upper level wind profiles ideal for backbuilding will support localized training of thunderstorms leading to heavy rainfall and possible flash flooding. Generalized rainfall of 1 to 2 inches will be common, with localized areas exceeding 3 inches possible. Where these localized areas overlap already-saturated soil and complex terrain, flash flooding will become a problem. There are some uncertainties, particularly with the exact placement of the 2nd area of heavy rainfall. Depending on the timing of the cold front's arrival or the track of the surface low, this area could shift further north or south. The risk of severe thunderstorms is also mentionable for Saturday, likely matching up well with the 2nd area of heavier rainfall. Damaging wind gusts will be the primary concern. Temperatures Saturday will likely have a sharp NW to SE gradient, with earlier rainfall and plenty of clouds along and north of the lifting warm front likely keeping temperatures well below normal across the northern edges of the Finger Lakes and into the Mohawk Valley. Highs may struggle to reach 70 in parts of Oneida County Saturday, while mid-80s will work into the Wyoming Valley in PA. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... 110 pm update... Main concerns in the short term are focused on the continued threat of showers and weak thunderstorms on Sunday, with drying conditions later in the day and into early Monday before more afternoon convection develops Mon afternoon. Slow moving upper trough will allow for the potential of showers and a few weak storms to linger across the forecast area on Sunday. The axis of deep moisture and instability will be shunted well to the east, so not expecting widespread heavy rain and/or severe weather. Temperatures should be able to climb into the mid 70s to lower 80s, under lower to mid 60 dew points. The weak cyclonic flow pattern should continue into Monday, but the coverage and intensity of any showers should diminish Sunday night into Monday. Overnight lows will only fall into the lower to mid 60s. During the day Monday, a re-enforcing upper short wave and weak surface inflection will drop in from the northwest and combine with weak instability to trigger more diurnal convection. Moisture will once again be limited, which will inhibit the potential for heavy rain and flash flooding. Will likely see scattered showers and thunderstorms across the region in the afternoon. Temperatures should be a few degrees warmer than Sunday with weak to moderate humidity. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... 110 pm update... The cyclonic flow pattern will persist Mon night through at least Thursday which will keep the slightly cooler and active pattern going through most of the week. Tuesday should be the warmest day with highs topping out in the lower to mid 80s...eventually tapering back into the 70s for much of the area Wed and Thu. The most favorable time frame for showers and maybe a few weak storms will be late Tuesday into early Wednesday along a passing upper short wave. Otherwise, the chances for weak convection should be limited to the the afternoon/early evening hours during peak heating. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A frontal boundary dropping through the area has helped to touch off showers and thunderstorms around KAVP this afternoon, and there is a potential for some stray convection around KELM and KBGM heading into the late afternoon. Otherwise, VFR continues across most of the area, though KITH has been stuck under MVFR ceilings for most of the afternoon behind the front. Ceilings there should lift back up to around 3500 to 5000 ft into the late afternoon, but then ceilings across central NY will gradually fall back to MVFR overnight ahead of our next system. KELM may even see ceilings dropping back to IFR briefly overnight. Chances for rain showers return mainly to KRME and KSYR after midnight, then rain moves into our remaining terminals into the daytime hours. MVFR ceilings at around 1500 to 2500 are expected to hold for the remainder of the forecast period, with some docks in visibility where any more persistent rainfall can occur. Outlook... Saturday Night through Sunday...Showers and thunderstorms with associated restrictions persist into Sunday. Monday and Tuesday...Some drying possible early Tuesday before more diurnal showers and storms return later in the day. Wednesday...Stray showers and storms with associated restrictions possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPH NEAR TERM...HLC/MPH SHORT TERM...BJT LONG TERM...BJT AVIATION...HLC
Hazardous weather outlook, Jul 15, 3:52 PM EDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 352 PM EDT Thu Jul 15 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-162000- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 352 PM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected Friday afternoon and evening. A few of these storms could become severe with strong winds the main threat. Heavy rain is also possible Friday through Saturday, which could lead to isolated occurrences of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 16, 1:19 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Binghamton NY 119 PM EDT Fri Jul 16 2021 PAZ038-039-161800- Susquehanna-Bradford- 119 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSQUEHANNA AND EAST CENTRAL BRADFORD COUNTIES... At 119 PM EDT, a strong thunderstorm was located over Rushville, or 9 miles northeast of Wyalusing, moving east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Rush, Springville, Montrose, Dimock, Le Raysville, Rushville, Brushville, South Montrose, Elk Lake and Stevensville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4176 7623 4186 7618 4188 7576 4167 7586 TIME...MOT...LOC 1719Z 281DEG 14KT 4179 7616 BJT
Special weather statement, Jul 16, 1:21 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Binghamton NY 121 PM EDT Fri Jul 16 2021 PAZ044-047-161800- Luzerne-Lackawanna- 121 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LACKAWANNA AND NORTHEASTERN LUZERNE COUNTIES... At 121 PM EDT, a strong thunderstorm was located over Old Forge, or near Scranton, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Scranton, Dunmore, Old Forge, Pittston, Archbald, Blakely, Taylor, Dickson City, Moosic and Exeter. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4134 7584 4146 7576 4149 7546 4125 7550 TIME...MOT...LOC 1721Z 278DEG 10KT 4139 7572 BJT
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:24 PM EDT | Special Weather Statement | BGM | Sullivan | 36 min |
| Jul 16, 1:19 PM EDT | Special Weather Statement | BGM | Susquehanna | 41 min |
| Jul 16, 1:21 PM EDT | Special Weather Statement | BGM | Lackawanna | 39 min |
| Jul 16, 1:56 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 2 hr |
| Jul 16, 2:04 PM EDT | Areal Flood Advisory | BGM | Bradford | 47 min |
| Jul 16, 2:51 PM EDT | Flash Flood Warning | BGM | Bradford | 4 hr |
| Jul 16, 3:00 PM EDT | Special Weather Statement | BGM | Lackawanna | 45 min |
| Jul 16, 3:20 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Wyoming | 98 min |
| Jul 16, 6:31 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 44 min |
| Jul 16, 7:06 PM EDT | Special Weather Statement | BGM | Luzerne | 24 min |
| Jul 16, 7:28 PM EDT | Special Weather Statement | BGM | Lackawanna | 47 min |
Nearby
Flash Flood Watches in New York, 2021Flash Flood Watches in Pennsylvania, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.